Scheduling parallel machines with inclusive processing set restrictions and job release times

Chung Lun Li, Xiuli Wang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

23 Citations (Scopus)

Abstract

We consider the problem of scheduling a set of jobs with different release times on parallel machines so as to minimize the makespan of the schedule. The machines have the same processing speed, but each job is compatible with only a subset of those machines. The machines can be linearly ordered such that a higher-indexed machine can process all those jobs that a lower-indexed machine can process. We present an efficient algorithm for this problem with a worst-case performance ratio of 2. We also develop a polynomial time approximation scheme (PTAS) for the problem, as well as a fully polynomial time approximation scheme (FPTAS) for the case in which the number of machines is fixed.
Original languageEnglish
Pages (from-to)702-710
Number of pages9
JournalEuropean Journal of Operational Research
Volume200
Issue number3
DOIs
Publication statusPublished - 1 Feb 2010

Keywords

  • Parallel machines
  • Polynomial time approximation scheme
  • Release times
  • Scheduling
  • Worst-case analysis

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Modelling and Simulation
  • Information Systems and Management

Cite this